EconPapers    
Economics at your fingertips  
 

Stability of Systems of General Functional Equations in the Compact-Open Topology

Pavol Zlatoš ()
Additional contact information
Pavol Zlatoš: Comenius University

Chapter Chapter 15 in Developments in Functional Equations and Related Topics, 2017, pp 333-352 from Springer

Abstract: Abstract We introduce a fairly general concept of functional equation for k-tuples of functions f 1, …, f k : X → Y between arbitrary sets. The homomorphy equations for mappings between groups and other algebraic systems, as well as various types of functional equations and recursion formulas occurring in mathematical analysis or combinatorics, respectively, become special cases (of systems) of such equations. Assuming that X is a locally compact and Y is a completely regular topological space, we show that systems of such functional equations, with parameters satisfying rather a modest continuity condition, are stable in the following intuitive sense: Every k-tuple of “sufficiently continuous,” “reasonably bounded” functions X → Y satisfying the given system with a “sufficient precision” on a “big enough” compact set is already “arbitrarily close” on an “arbitrarily big” compact set to a k-tuple of continuous functions solving the system. The result is derived as a consequence of certain intuitively appealing “almost-near” principle using the relation of infinitesimal nearness formulated in terms of nonstandard analysis.

Keywords: System of functional equations; Continuous solution; Stability; Locally compact; Completely regular; Uniformity; Nonstandard analysis; Primary 39B82; Secondary 39B72, 54D45, 54E15, 54J05 (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:spochp:978-3-319-61732-9_15

Ordering information: This item can be ordered from
http://www.springer.com/9783319617329

DOI: 10.1007/978-3-319-61732-9_15

Access Statistics for this chapter

More chapters in Springer Optimization and Its Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:spochp:978-3-319-61732-9_15